Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 314, NWS Lincoln, IL

October 14, 2000Cass County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Oct 14, 2000, 6:40 PM CDT for Cass County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 14, 2000, 6:40 PM CDT (23:40 UTC)
Expired
Oct 14, 2000, 7:30 PM CDT
In force
50 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Cass County, IL

The radar

The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2000-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2000-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2459 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 142341
SVRSPI
ILC017-150030-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
640 PM CDT SAT OCT 14 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASS COUNTY IN CENTRAL ILLINOIS

* UNTIL 730 PM CDT

* AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF BEARDSTOWN...MOVING 
  EAST NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BEARDSTOWN
  BLUFF SPRINGS
  CHANDLERVILLE

DAMAGING WINDS IN EXCESS OF 60 MPH WILL ACCOMPANY THIS DANGEROUS
STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE
WARNED AREA.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. jSTAY TUNED FOR LATER STATEMENTS.

LAT...LON 3996 9068 3987 9065 3998 9010 4011 9033
          4000 9046

BYRD
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 2:35 PM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Oct 14, 2:35 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
235 PM CDT SAT OCT 14 2000

PLENTY OF FORECAST CHALLENGES OVER THE NEXT 24-48 HRS. MAIN
FOCUS WILL BE ON PRECIPITATION AND TEMPERATURES.

LATEST 18Z SFC MAP INDICATES SFC COLD FRONT EXTENDS FROM WESTERN
WI SOUTHWEST TO CENTRAL IOWA...AND INTO KANSAS. SFC LOW PRESSURE WAS
LOCATED ACROSS SOUTHERN KANSAS-OKLAHOMA PANHANDLE. LATEST SFC DATA
ALSO INDICATES PLUME OF SFC MOISTURE CONTINUING TO WORK ACROSS
MIDWEST AHEAD OF COLD FRONT WITH UPPER 50S-LOWER 60S DEW POINTS
EXTENDING FROM SOUTHERN IOWA...NORTHERN AND WESTERN MO...AND INTO
KANSAS. LATEST 1845Z IR-SATELLITE CONTINUES TO SHOW PLENTY OF MID-
HIGH LEVEL CLOUDS ACROSS ILLINOIS. LATEST 1845Z W/V IMAGE INDICATING
STRONG S/W ACROSS UPPER MS VALLEY/ NORTHERN GREAT LAKES REGION.
ANOTHER S/W WAS ACROSS CENTRAL PLAINS STATES...WITH OTHERS FURTHER
WEST. LATEST 1906Z KILX RADAR INDICATES ISOLATED -SHRA ACTIVITY
HAS DISSIPATED ACROSS CWA. LATEST 1905Z KLSX RADAR INDICATING
SCATTERED -SHRA/-TSRA OVER PARTS OF SOUTH CENTRAL MO MOVING
NORTHEAST.

MODELS HAVE SIMILARITIES BUT THERE ARE SEVERAL DIFFERENCES NOTED
ESPECIALLY GOING OUT TO 48 HRS OR BEYOND. WILL MAINLY GO WITH AN
ETA/AVN BLEND SOLUTION. ETA MOVES SFC COLD FRONT INTO NW CWA BY
TONIGHT AND KEEPS IT ACROSS CWA ON SUNDAY AS SFC LOW OUT OF OKLAHOMA
PANHANDLE MOVES NORTHEAST AND PLACES IT ACROSS CWA BY 18Z SUN AND
THEN MOVES NORTHEAST OF CWA SUNDAY NIGHT.  ETA MOVES 500MB S/W OUT
ACROSS PLAINS STATES AND MOVES EAST/NORTHEAST ACROSS ILLINOIS
SATURDAY NIGHT/INTO SUNDAY MORNING. MODELS SUGGEST THIS IS THE BEST
TIME FOR PRECIPITATION ACROSS CWA. ETA ALSO PLACES CWA IN FAVORABLE
PLACE OF A 100KT 300MB JET STREAK SATURDAY NIGHT/SUNDAY MORNING. ETA
T/H CROSS SECTIONS ALSO INDICATES HIGH LOW LEVEL MOISTURE ACROSS
PARTS OF CWA BY 03Z SUN AND CONTINUING TO KEEP LOW LEVEL MOISTURE
IN PLACE UNTIL SUNDAY NIGHT. ETA BRINGS IN 70-80% 925MB RH BY
00Z SUN ACROSS CWA EXCEPT ACROSS SE CWA. THEN KEEPS 70-90%
925MB RH ACROSS CWA THROUGH 00Z MON EXCEPT SE CWA.  ETA DOES NOT
MOVE HIGH 70% OR GREATER 925MB RH UNTIL SUNDAY AFTERNOON/SUNDAY
EVENING. ETA PLACES +12 DEGC 850MB TEMPS ACROSS CWA 00Z SUN...+8
TO +12 DEGC 850MB BY 00Z MON...AND +7 TO +9 DEGC BY 12Z MON. ETA 305K
ISENTROPIC SURFACE INDICATES SOME ISENTROPIC LIFT FROM ACROSS CWA
TONIGHT INTO SUNDAY MORNING. LATEST MODEL SOUNDINGS SUGGEST SOME WEAK
INSTABILITY TONIGHT INTO SUNDAY AFTERNOON WITH LI/S OF 0 TO -1 AND
SBCAPE OF 0-500 J/KG. THEREFORE THUNDERSTORMS WILL BE POSSIBLE.

EXTENDED LOOKS TRICKY WITH POSSIBLE ANOTHER SYSTEM COMING IN ON
TUESDAY. WILL INTRODUCE CHANCE OF RAIN AGAIN ON TUESDAY.

FWC/FAN SIMILAR AND WILL NOT STRAY TOO FAR.  DIFFICULT AND WILL
TWEAK BASED ON BEST LOCATION OF WHERE THE SYSTEM WILL BE NEXT 24-48
HRS.

THANKS DVN FOR COORDINATION.

...PRELIMINARY CCF FOR COORDINATION ONLY...

SPI WB 057/069 048/066 046 13863
PIA WB 056/067 047/065 045 13762
DEC WB 058/069 048/066 046 13763
CMI WB 058/069 048/065 045 13763
MTO WB 058/070 049/066 046 13763
LWV TB 057/074 049/067 046 13764

.ILX...NONE.

EH

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.